Drought, Coastal Gulf
- When
- October 4, 12:00 AM EST to October 25, 12:00 AM EST
- Where
- Coastal Gulf forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.909, -85.261 (the zone’s center; the record gives no point)
D2 drought conditions (severe) redeveloped across the listed zones during the first half of the month with a lack of rainfall. Areas of heavy rainfall moved in around October 18th with over 7 inches of rain reported in some areas.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D2 drought conditions (severe) redeveloped across the listed zones during the first half of the month with a lack of rainfall. Areas of heavy rainfall moved in around October 18th with over 7 inches of rain reported in some areas. As a result, D2 drought conditions were reduced to D0-D1 conditions (abnormally dry to moderate drought) during the last week of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 3, 7:56 PM EST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT MON OCT 3 2011
.UPDATE...
NO SIGNIFICANT CHANGES TO THE OVERNIGHT FORECAST ARE NEEDED WITH
THE 18Z MAV GUIDANCE AND PERSISTENCE CLOSE TO THE CURRENT FORECAST
LOWS. HIGH PRESSURE REMAINS THE DOMINANT FEATURE IN THE LOCAL WX
WITH A VERY DRY AIRMASS IN PLACE. THE ENTIRE FORECAST AREA SHOULD
REMAIN COMPLETELY CLOUD FREE OVERNIGHT.
&&
.AVIATION...
UNLIMITED VIS AND CIGS WILL CONTINUE THROUGH TUESDAY EVENING AS
THE ENTIRE ATMOSPHERE REMAINS EXTREMELY DRY. WINDS WILL BE
NORTHERLY 5 KT OR LESS TONIGHT AND TUESDAY MORNING...BECOMING
NORTHEAST 5 TO 9 KT TUESDAY AFTERNOON.
&&
.MARINE...
A CHECK OF THE LOCAL BUOYS THIS EVENING REVEALS NORTHERLY WINDS
AROUND 10 KNOTS AND SEAS MAINLY BETWEEN 1 AND 2 FEET. EXPECT WINDS
TO INCREASE SLIGHTLY AFTER MIDNIGHT TO AROUND 15 KNOTS...ESPECIALLY
OFFSHORE...WITH SEAS BUILDING BETWEEN 2 TO 3 FEET WITHIN 20 NM AND
3 TO 4 FEET BEYOND 20 NM.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 43 84 50 86 56 / 0 0 0 0 0
PANAMA CITY 51 82 59 85 61 / 0 0 0 0 0
DOTHAN 48 83 51 85 55 / 0 0 0 0 0
ALBANY 44 82 51 84 55 / 0 0 0 0 0
VALDOSTA 45 83 52 83 56 / 0 0 0 0 0
CROSS CITY 43 85 53 86 60 / 0 0 0 0 0
APALACHICOLA 53 82 57 82 60 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM
CDT/ TUESDAY FOR THE FOLLOWING ZONES: COASTAL BAY...COASTAL
WAKULLA...INLAND BAY...INLAND WAKULLA...LEON...WASHINGTON.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: INLAND WAKULLA...LEON.
GM...NONE.
&&
UPDATE...DVD/WALSH
AVIATION...FOURNIERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 808 PM EDT MON OCT 3 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 808 PM EDT MON OCT 3 2011 /708 PM CDT MON OCT 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PRIMARY HAZARD WILL CONTINUE TO BE WINDS OVER THE GULF OF MEXICO WHICH WILL PEAK NEAR EXERCISE CAUTION LEVELS DURING THE OVERNIGHT AND MORNING HOURS EACH DAY. FROM THURSDAY THROUGH THE WEEKEND...THE GRADIENT WILL TIGHTEN ENOUGH THAT SMALL CRAFT ADVISORY CRITERIA MAY BE MET. RAIN CHANCES WILL RETURN TO THE FORECAST THIS WEEKEND AS AN UPPER LEVEL LOW DEVELOPS SOMEWHERE IN THE VICINITY OF FLORIDA. DETAILS ON THE EVOLUTION OF THIS SYSTEM ARE UNCERTAIN AT THIS TIME AND CONFIDENCE IN THE FORECAST BEGINNING THIS WEEKEND IS BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/WOOL
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348039, 348040, 348041, 348042.